MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7211
Medical Device Problem Codes Deflation Problem (1149); Entrapment of Device (1212); Difficult to Remove (1528); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that catheter entrapment and removal difficulties were encountered.The 80% stenosed target lesion was located in the non-tortuous and moderately calcified left main and proximal left anterior descending artery.The physician implanted a 4.0mm stent and a 5.00mm x 8mm nc emerge balloon catheter was used for post-dilatation.However, during deflation of balloon, resistance was felt in removing the balloon from the stent and multiple attempts were made to deflate the balloon to its smallest profile.The tip and proximal of the balloon was kinked and the balloon became stuck on the guidewire.After full deflation, the physician pulled the balloon very hard and the balloon was removed from the left main stent.The balloon and guidewire were removed together intact and the balloon catheter was noted to be shortened or wrinkled.The procedure was completed with another of same device.No patient complications were reported.
 
Event or Problem Description
It was reported that catheter entrapment and removal difficulties were encountered.The 80% stenosed target lesion was located in the non-tortuous and moderately calcified left main and proximal left anterior descending artery.The physician implanted a 4.0mm stent and a 5.00mm x 8mm nc emerge balloon catheter was used for post-dilatation.However, during deflation of balloon, resistance was felt in removing the balloon from the stent and mulitple attempts were made to deflate the balloon to its smallest profile.The tip and proximal of the balloon was kinked and the balloon became stuck on the guidewire.After full deflation, the physician pulled the balloon very hard and the balloon was removed from the left main stent.The balloon and guidewire were removed together intact and the balloon catheter was noted to be shortened or wrinkled.The procedure was completed with another of same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an nc emerge balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was a complete separation at 48.9cm distal of the strain relief.There was no proximal portion of the device.There was contrast and blood in the inflation lumen and contrast in the balloon, and blood in the guidewire lumen.The balloon was loosely folded.The inner shaft was buckled 50mm from the tip.The outer shaft was severely stretched down.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed the reported difficulty removing the device.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11725287
Report Number2134265-2021-04906
Device Sequence Number19833303
Product Code LOX
UDI-Device Identifier08714729846321
UDI-Public08714729846321
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2022
Device Model Number7211
Device Catalogue Number7211
Device Lot Number0026381945
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2021
Initial Date Received by Manufacturer 04/06/2021
Supplement Date Received by Manufacturer05/12/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1